Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 22, 2019, 2:45 PM CST for 16 counties in Texas. It took effect at Feb 23, 2019, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2019, 2:45 PM CST (20:45 UTC)
- In effect from
- Feb 23, 2019, 6:00 AM CST
- Expired
- Feb 23, 2019, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS74 KSJT 222045 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 245 PM CST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM CST SATURDAY MORNING UNTIL 6 PM CST SATURDAY AFTERNOON FOR THE BIG COUNTRY... .STRONG WEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF A STRONG PACIFIC COLD FRONT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. TXZ049-054-098-099-113-114-127-128-230445- /O.UPG.KSJT.HW.A.0001.190223T1200Z-190224T0000Z/ /O.NEW.KSJT.WI.Y.0003.190223T1200Z-190224T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 245 PM CST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 6 AM to 6 PM CST Saturday. The High Wind Watch is no longer in effect. * TIMING...6 AM Saturday morning through 6 PM Saturday evening. * WINDS...Sustained westerly winds of 25 to 35 MPH with gusts as high as 55 MPH. * IMPACTS...High profile vehicles may experience difficulty driving on north-south oriented roads. Localized blowing dust may obscure visibility. Use extreme care with heat sources outdoors as rapid spreading grassfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ064>066-071>073-139-140-230445- /O.NEW.KSJT.WI.Y.0003.190223T1200Z-190224T0000Z/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Coleman-Brown- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, COLEMAN, and BROWNWOOD 245 PM CST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 6 AM to 6 PM CST Saturday. * TIMING...6 AM Saturday morning through 6 PM Saturday evening. * WINDS...Sustained westerly winds of 25 to 35 MPH with gusts as high as 55 MPH. * IMPACTS...High profile vehicles may experience difficulty driving on north-south oriented roads. Localized blowing dust may obscure visibility. Use extreme care with heat sources outdoors as rapid spreading grassfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
674 WWUS74 KSJT 230421 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1021 PM CST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM CST SATURDAY MORNING UNTIL 6 PM CST SATURDAY AFTERNOON... .STRONG WINDS FROM THE WEST WILL DEVELOP IN THE WAKE OF A STRONG PACIFIC COLD FRONT ON SATURDAY. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-231200- /O.CON.KSJT.WI.Y.0003.190223T1200Z-190224T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, and BROWNWOOD 1021 PM CST Fri Feb 22 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... * TIMING...6 AM Saturday morning through 6 PM Saturday evening. * WINDS...Sustained westerly winds of 25 to 35 MPH with gusts as high as 50 MPH. * IMPACTS...High profile vehicles may experience difficulty driving on north-south oriented roads. Localized blowing dust may obscure visibility. Use extreme care with heat sources outdoors as rapid spreading grass fires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
273 WWUS74 KSJT 231146 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 546 AM CST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT today... .STRONG WINDS FROM THE WEST WILL DEVELOP IN THE WAKE OF A STRONG PACIFIC COLD FRONT today. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-240000- /O.CON.KSJT.WI.Y.0003.190223T1200Z-190224T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-Haskell- Throckmorton-Jones-Shackelford-Taylor-Callahan-Coleman-Brown- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, and BROWNWOOD 546 AM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...6 AM Saturday morning through 6 PM Saturday evening. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 11:57 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 22, 11:57 AM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1157 AM CST Fri Feb 22 2019 .AVIATION... /18Z TAFS/ Most sites were still hung up in MVFR conditions or worse as of 1730Z. However, clearing is approaching quickly from the west toward KSJT and KSOA, and those sites should be clearing out within the next hour or so, with KBBD, KJCT, and KABI all clearing out within the next 2 to 3 hours. VFR conditions expected for a few hours this afternoon and evening before MVFR ceilings move back into the area after 00Z tonight. Overnight, showers, and possibly a few thunderstorms are expected to move through the area after midnight, quickly sweeping across the region from west to east, and will keep the TEMPO groups in the forecast. Winds will then pick up to 20 to 30 knots with higher gusts rather quickly behind the showers, with strong west winds continuing through the morning hours. 20 && .PREV DISCUSSION... /issued 520 AM CST Fri Feb 22 2019/ AVIATION... /12Z TAFS/ MVFR and IFR cigs have spread across West Central Texas terminals early this morning, with some fog dropping visibilities into the 3-5 mils range as well. NAM is much more aggressive holding these conditions in place for much of the day, but will follow the RAP and HRRR which show a little more improvement and even a window of VFR conditions for the central and western terminals for the afternoon hours. Conditions should deteriorate again for the evening hours, with a brief period of showers and storms possible late tonight as a pacific front pushes through the area. Very strong west winds will begin to move across the terminals behind the front by sunrise Saturday morning. PREV DISCUSSION... /issued 329 AM CST Fri Feb 22 2019/ SHORT TERM... (Today and Tonight) Area of showers continues across the Heartland and Hill Country early this morning. Continued east and southeast low level flow will continue to bring moisture into the area, with drizzle and fog possible across much of the area by sunrise. NAM keeps the low clouds in place for much of the day and temperatures down, but HRRR and RAP both show a little more decrease in cloudcover from the west and southwest for the afternoon hours. Will lean towards these solutions with a little more sun and highs in the 50s east to the 60s across the central and west. Upper level trough will move east tonight, with lift increasing again tonight. Looks like a quick one shot of showers and a few storms tonight, with drying quickly following the system by morning. Rainfall totals will be light with this quick moving activity. LONG TERM... (Saturday through Friday) Looks like the most active weather will be Saturday as a strong surface low moves from the Texas Panhandle to northern Missouri by 00Z Sunday. The tight pressure gradient will result in strong west winds of 30 to 45 mph across West Central Texas during Saturday. Also, wind gusts to 60 mph are possible due to a mid level jet streak and subsidence/dry slot on the back side of the storm system. Will keep the High Wind Watch going for Saturday across the Big Country. Also, critical fire weather conditions are expected across mainly the Concho Valley and Northern edwards Plateau. See fire weather discussion below. The rest of the extended forecast looks pretty quiet next week. Temperatures will be around normal or slightly above through mid week. Another cold front will bring cooler temperatures by Thursday and Friday. FIRE WEATHER... All eyes still on the increasing fire weather concerns for Saturday. Strong west winds will develop by mid morning, with 20 foot winds gusting over 30 mph. Afternoon humidity values drop to near 20 percent, although fuels dryness levels are at or above normal for this time of year. Will need at least a Fire Danger Statement for much of the area for Saturday afternoon, and may well end up needing a Red Flag Warning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 59 46 64 32 / 20 60 0 0 San Angelo 67 44 66 31 / 10 60 0 0 Junction 69 47 68 33 / 30 60 0 0 Brownwood 59 46 66 32 / 30 60 5 0 Sweetwater 61 44 64 31 / 10 50 0 0 Ozona 67 44 64 32 / 10 40 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through Saturday afternoon for Callahan-Fisher-Haskell-Jones-Nolan-Shackelford-Taylor- Throckmorton. &&
Hazardous weather outlook, Feb 22, 4:03 AM CST, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 403 AM CST Fri Feb 22 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 403 AM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A few thunderstorms are possible this afternoon into tonight. The primary hazard will be dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very windy conditions will affect the area on Saturday. The strongest winds will be across the Big Country, with sustained west winds of 30 to 40 mph and higher gusts possible. This will cause hazardous driving conditions, especially for high profile vehicles, and may result in areas of blowing dust. A High Wind Watch has been issued for the Big Country for Saturday. Elevated to critical fire weather conditions will also result from the strong winds, when combined with low relative humidity values for areas mainly west of a Throckmorton to Sonora line. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:45 PM CST | Fire Weather Watch | SJT | Coke, Concho, Crockett, Fisher, Haskell, Irion and 9 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.